Thunderstorm Wind, Rapides
- When
- August 16, 3:00 PM CST
- Where
- Rapides County, 2 mi NW of Deville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.367, -92.183
Tree blown down and a shed destroyed.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Tree blown down and a shed destroyed.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Aug 16, 9:17 AM CST, 5 hours 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1017 AM CDT WED AUG 16 2006 .DISCUSSION...CURRENT FORECAST ON TRACK THIS MORNING. NO UPDATE PLANNED AT THIS TIME. && .PREV DISCUSSION... (ISSUED 400 AM CDT WED AUG 16 2006) DISCUSSION... HIGH PRESSURE AT THE SURFACE AND ALOFT CENTERED OVER E TX/W LA THIS MORNING...AND WILL CONTINUE THIS POSITION FOR A WHILE YET. UPPER LEVEL DISTURBANCES ROTATING ACROSS THE EASTERN SIDE OF THIS HIGH HAS GENERATED A COUPLE OF MCS OVER MS/AL YESTERDAY AND LAST NIGHT. THE OUTFLOW BOUNDARY...WARM OFFSHORE WATERS...AS WELL AS THE REMNANT VORT MAX FROM THE MCS HAS GENERATED A NEW BATCH OF TSRA ACROSS THE EASTERN COASTAL WATERS SOUTH OF ATCHAFALAYA BAY EARLY THIS MORNING. THIS AREA OF INSTABILITY OVER SOUTHCENTRAL LA WARRANTS THE INTRODUCTION OF SCT TSRA OVER LFT REGION TODAY...WITH ONLY ISO TSRA EXPECTED OVER SW LA. FURTHER NORTH OVER CENTRAL LA...AND THE REMAINDER OF SE TX...THE SUPPRESSION FROM THE UPPER LEVEL HIGH WILL BE GREAT ENOUGH TO CAP ANY SIGNIFICANT TCU DEVELOPMENT...MUCH LESS TSRA. TEMPERATURES WILL BE IN THE UPPER 90S AREAWIDE...WITH LOWER/MID 90S EXPECTED ACROSS THE COASTAL PARISHES AND COUNTIES. HEAT INDICES WILL RANGE 104-106 BY MID AFTERNOON. THIS WILL CHANGE THU & FRI...AS AN MID/UPPER LEVEL LOW ACROSS THE E GULF MOVES SOUTH OF THE AREA THU...AND SW OF THE AREA FRI. THIS WILL BRING THE AXIX OF GREATEST MOISTURE AND INSTABILITY FROM I-10 SOUTH INTO THE COASTAL WATERS THU & FRI...AND AREAWIDE SAT. NOT EXPECTING AN ALL DAY DELUGE...WITH 30-40% EXPECTED DURING THIS TIME FRAME. BY SUN INTO EARLY NEXT WEEK...CONDITIONS WILL RETURN TO HOT AND DRY ONCE AGAIN AS THE HIGH PRESSURE CELL ALOFT SETTLES OVER E TX/LA REGION ONCE AGAIN. DML AVIATION... AEX...BPT...LCH WILL HAVE TEMPO 1-2SM BR FROM 09-12Z...OTHERWISE...VFR CONDITIONS TODAY. LFT WILL LIKELY HAVE VCTS FROM 18-00Z. DML MARINE... LIGHT WIND REGIME EXPECTED FOR THE REMAINDER OF THE WEEK WITH GRADIENT WINDS NOT EXPECTED TO REACH OVER 10 KNOTS AND SEAS REMAINING NEAR 2 FEET OR LESS. OF COURSE WINDS AND SEAS WILL BE LOCALLY HIGHER NEAR THE EXPECTED TSRA TODAY THRU SAT. DML && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && 13
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 408 AM CDT WED AUG 16 2006 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-171100- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 408 AM CDT WED AUG 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT HOT CONDITIONS ARE EXPECTED ONCE AGAIN TODAY...WITH AFTERNOON TEMPERATURES REACHING THE UPPER 90S. HEAT INDICES WILL RANGE AROUND 105 BY MID AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER SOUTH CENTRAL LOUISIANA THIS AFTERNOON...WITH ONLY ISOLATED EXPECTED OVER SOUTHWEST LOUISIANA. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THURSDAY THROUGH SATURDAY ACROSS THE AREA AS AN UPPER LEVEL LOW OVER THE NORTHERN GULF BRINGS ADDITIONAL MOISTURE AN INSTABILITY. THIS WILL ALSO GIVE US A BREAK IN TEMPERATURES...AS AFTERNOON HIGHS WILL ONLY REACH THE LOWER TO MID 90S DURING THIS TIME PERIOD. BY SUNDAY INTO TUESDAY...THE UPPER LEVEL RIDGE OF HIGH PRESSURE WILL ONCE AGAIN DOMINATE OUR WEATHER...WITH MINIMAL RAIN CHANCES ...AND AFTERNOON TEMPERATURES REACHING THE MID TO UPPER 90S ONCE AGAIN. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
138 PM CDT WED AUG 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 PM MARINE TSTM WIND 54 SSW BURNS POINT 28.82N 91.74W
08/16/2006 M55 MPH GMZ475 XX PUBLIC
REPORTED BY PLATFORM IN EUGENE ISLAND BLOCK 158.
&&
MOGGEDSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 157 PM CDT WED AUG 16 2006 LAZ054-161945- ST. MARY- 157 PM CDT WED AUG 16 2006 ...STORMS WITH EXCESSIVE LIGHTNING OVER SOUTHEASTERN ST. MARY PARISH... AT 157 PM CDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION EQUIPMENT INDICATED A STORM WITH EXCESSIVE LIGHTNING 8 MILES SOUTHWEST OF AMELIA...MOVING SOUTHWEST AT 20 MPH. IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE OFFER NO PROTECTION. BOATERS ON THE OPEN WATER ARE ESPECIALLY VULNERABLE TO THE DANGERS OF LIGHTNING. GET TO SAFE HARBOR AT THE FIRST SIGN OF A LIGHTNING STORM THEN SEEK SHELTER IN A BUILDING OR ENCLOSED VEHICLE AS QUICKLY AS POSSIBLE. 05
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
207 PM CDT WED AUG 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM MARINE TSTM WIND 57 S BURNS POINT 28.76N 91.70W
08/16/2006 E50 MPH GMZ475 XX PUBLIC
REPORTED BY PLATFORM IN EUGENE ISLAND BLOCK 182.
&&
MOGGEDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
225 PM CDT WED AUG 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM HAIL MORGAN CITY 29.70N 91.19W
08/16/2006 E0.75 INCH ST. MARY LA LAW ENFORCEMENT
SHERIFF DEPARTMENT REPORTS PATROL CAR RECEIVING PENNY
SIZE HAIL IN MORGAN CITY.
&&
FNAVEJARSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 326 PM CDT WED AUG 16 2006 LAZ045-053-162115- IBERIA-UPPER ST. MARTIN- 326 PM CDT WED AUG 16 2006 ...STORMS WITH EXCESSIVE LIGHTNING OVER NORTHEASTERN IBERIA PARISH... EASTERN UPPER ST. MARTIN PARISH... AT 318 PM CDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION EQUIPMENT INDICATED A LINE OF STRONG STORMS WITH EXCESSIVE LIGHTNING FROM BUTTE LA ROSE TO 10 MILES NORTHWEST OF PIERRE PART...MOVING SOUTHWEST AT 20 MPH. LOCATIONS IN THE PATH OF THESE STRONG STORMS INCLUDE: ST. MARTINVILLE BY 350 PM CDT LOUREAUVILLE BY 350 PM CDT IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE OFFER NO PROTECTION. BOATERS ON THE OPEN WATER ARE ESPECIALLY VULNERABLE TO THE DANGERS OF LIGHTNING. GET TO SAFE HARBOR AT THE FIRST SIGN OF A LIGHTNING STORM THEN SEEK SHELTER IN A BUILDING OR ENCLOSED VEHICLE AS QUICKLY AS POSSIBLE. 05
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 347 PM CDT WED AUG 16 2006 LAZ054-055-162130- LOWER ST. MARTIN-ST. MARY- 347 PM CDT WED AUG 16 2006 ...STORMS WITH EXCESSIVE LIGHTNING OVER LOWER ST. MARTIN PARISH...NORTHERN ST. MARY PARISH... AT 344 PM CDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION EQUIPMENT INDICATED A LINE OF STORMS WITH EXCESSIVE LIGHTNING FROM CATAHOULA TO LAKE FAUSSE POINTE TO CHARENTON TO NEAR PIERRE PART...MOVING SOUTHWEST AT 20 MPH. LOCATIONS IN THE PATH OF THE LIGHTNING STORM INCLUDE... NEW IBERIA...JEANERETTE...FRANKLIN...AND CENTERVILLE. IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE OFFER NO PROTECTION. CONSTRUCTION WORKERS SHOULD SEEK SHELTER IN ENCLOSED VEHICLES. DO NOT PUSH YOUR LUCK BY TRYING TO FINISH THE JOB WHILE THE STORM APPROACHES. 05
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2006Every state in 2006This day in weather historyWarnings in Louisiana, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525356.